Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

ERROR ESTIMATES FOR SOME VARIATIONAL METHODS APPLICABLE TO SCATTERING AND RADIATION PROBLEMS

M. SZAŁEK
Quarterly of Applied Mathematics
Vol. 27, No. 4 (JANUARY 1970), pp. 473-479
Published by: Brown University
Stable URL: http://www.jstor.org/stable/43636053
Page Count: 7
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
ERROR ESTIMATES FOR SOME VARIATIONAL METHODS APPLICABLE TO SCATTERING AND RADIATION PROBLEMS
Preview not available

Abstract

We consider variational expressions helpful in calculating the approximate value of a scalar product, in Hilbert space, of an arbitrary vector g with a solution u° of an arbitrary inhomogeneous linear equation. Error bounds for this approximate value are given. For the case where an approximate solution of an inhomogeneous equation is sought in an arbitrary subspace of a space containing u°, conditions are specified for a best estimate of the error by the use of two trial vectors. A method is presented for an additional improvement of the error estimate by using four trial vectors.

Page Thumbnails

  • Thumbnail: Page 
473
    473
  • Thumbnail: Page 
474
    474
  • Thumbnail: Page 
475
    475
  • Thumbnail: Page 
476
    476
  • Thumbnail: Page 
477
    477
  • Thumbnail: Page 
478
    478
  • Thumbnail: Page 
479
    479